Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 113, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 11, 1995, 12:30 AM EDT for Amelia County, Powhatan County, Virginia. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 12:30 AM EDT (04:30 UTC)
- Expired
- Jul 11, 1995, 1:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Amelia County, VA, Powhatan County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1956 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 110431 RRA SVRAKQ VAC007-145-110530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1230 AM EDT TUE JUL 11 1995 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL VIRGINIA ...NORTHERN AMELIA COUNTY...POWHATAN COUNTY AT 1225 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 5 MILES WEST OF THE COMMUNITY OF POWHATAN. THE STORM WAS MOVING SOUTHEAST AT 20 MILES AN HOUR. THIS IS A DANGEROUS STORM. TAKE COVER NOW! EXPECT DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. IF CAUGHT OUTSIDE...SEEK SHELTER INSIDE A STRONG BUILDING. ALBRIGHT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:26 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 7:26 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 725 PM EDT MON JUL 10 1995 WBC...NONE. RDU...NONE. DISCUSSION: A FEW TRWS MVD TWD SRN PT OF CWA ERY THIS...BUT HAVE SINCE DRIFTED SLOLY SWD AWAY FM RGN. ELSW...SML ISOLD RW- DVLPD ACRS LWR MD ERN SHR/NRN NECK VA. SATL SHOWING SUM CNVTN GENLY ALG AND AHD OF VORT AXIS SWINGING SEWD FM ERN LAKES/OH VLY RGN. ETA/NGM EACH PUSH RATHER SGFNT S/W-VORT AXIS THRU RGN OVRNGT...BUT MAIN UVV FCST TO RMN WELL N OF CWA WHL LO LVL MSTR NOT ALL THAT IMPRESSIVE. SO...XPCTG LTL IF ANY RW/TRW TO AFFECT CWA NEXT 12HRS. CUD HV RENEGADE RW MV ACRS NRN THRD B4 12Z TUE...BUT THATS ABT IT. BEHIND THIS FEATURE...ANOTHER BEAUTY XPCTD TUE. "HEATWAVE" RDDG FM CNTRL US BUILDS TWD E CST BY LT WED THRU FRI (BEYOND?). (MY ONLY ? ABT UPCOMING HEAT/HUMIDITY IS...DOES XTRM HOT AIR PASS BY TO OUR N...I.E., LIKE A FEW WKS AGO? ONLY TIME WILL TELL.) ^ LO TEMPS PRBLY LTL ABV LAST NGT MOST AREAS (BUT STILL IN COMFY RANGE). HI TEMPS TUE ARND SEASONAL VALUES. GUD NGT. ALBRIGHT
In the hours before
Special weather statement, Jul 10, 7:45 PM EDT, 4 hours 45 minutes before
VAZ050-110045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WASHINGTON DC ISSUED BY WAKEFIELD VA 740 PM EDT MON JUL 10 1995 AT 740 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM NEAR RUCKERSVILLE IN EASTERN GREENE COUNTY. THIS STORM WAS MOVING EAST AT 20 MPH AND WILL MOVE THROUGH WESTERN ORANGE COUNTY BY 810 PM. EXPECT GUSTY WINDS...HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL AS THIS STORM MOVES THROUGH. PEOPLE SHOULD REMAIN ALERT AND SEEK SHELTER WHEN THREATENING WEATHER APPROACHES. ALBRIGHT &
Special weather statement, Jul 10, 9:05 PM EDT, 3 hours 25 minutes before
VAZ051-041-050-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WASHINGTON DC ISSUED BY WAKEFIELD VA 901 PM EDT MON JUL 10 1995 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN VIRGINIA... AT 900 PM...SCATTERED THUNDERSTORMS WERE OCCURRING GENERALLY ALONG A LINE FROM NEAR CULPEPER IN CULPEPER COUNTY TO EAST OF BARBOURSVILLE IN WESTERN ORANGE COUNTY. THESE THUNDERSTORMS WERE MOVING EAST 20 MPH. EXPECT GUSTY WINDS...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL AS THE THUNDERSTORMS MOVE TOWARD SOUTHERN FAUQUIER COUNTY AND ACROSS EASTERN CULPEPER AND CENTRAL AND EASTERN ORANGE COUNTY BEFORE 930 PM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. STAY TUNED FOR FURTHER UPDATES. ALBRIGHT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:25 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 50 min |
| Jul 10, 9:32 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 43 min |
| Jul 10, 10:05 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Goochland | 40 min |
| Jul 10, 11:26 PM EDT | Severe Thunderstorm Warning | AKQ | Powhatan | 64 min |
| Jul 10, 11:34 PM EDT | Flash Flood Warning | AKQ | Powhatan | 3 hr |
| Jul 10, 11:57 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield | 38 min |
| Jul 11, 12:10 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland | 50 min |
| Jul 11, 12:44 AM EDT | Flash Flood Warning | AKQ | Cumberland | 3 hr |
| Jul 11, 1:38 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia | 67 min |
| Jul 11, 1:44 AM EDT | Severe Thunderstorm Warning | AKQ | Prince Edward | 61 min |
| Jul 11, 3:00 AM EDT | Flash Flood Warning | AKQ | Nottoway | 3 hr |
| Jul 11, 3:00 AM EDT | Flash Flood Warning | AKQ | Cumberland | 3 hr |
| Jul 11, 3:10 AM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 50 min |
| Jul 11, 3:42 AM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 48 min |
| Jul 11, 3:52 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 53 min |
| Jul 11, 4:19 AM EDT | Severe Thunderstorm Warning | AKQ | Greensville | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.